Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Search the Community

Showing results for tags 'hypersexuality'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • Pregúntele al Médico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Found 2 results

  1. Hello. I do not have Parkinson's, but after using an SSRI antidepresant for a short while I now suffer a seemingly permanent and complete loss of my sexuality (Post-SSRI Sexual Dysfunction). I was prescribed the dopamine agonist ropinirole for this, and am now increasing the dose to 1 mg 3x a day, as directed by my psychiatrist. So far, all I'm noticing is diarrhea (which I bought loperamide for). My question is, what dosage should I take to induce hypersexuality (or, in my case, restore normal sexuality, at least partially)? 6, 8, 16 or 20 mg a day of ropinirole? Maybe another dopamine agonist is more linked to hypersexuality, like pramipexole or apomorphine (I'm not willing to take ergot DAs)? Sorry if this is the wrong place to ask, but I just thought you guys would know best. Would really appreciate an answer.
  2. I've had PD for about 5 years and am currently taking Azilect and a low dose of Sinemet four times a day(1.5 tabs of 25/100). I took a dopamine agonist for a bit (ropinirole) and ended up with intense hypersexuality as a side effect. I no longer take ropinirole, and I have never had a decreased sex drive like many PS patients have. I actually tend to be more hypersexual than not--pre and post PD diagnosis--which leads me to my question: Are there dopamine antagonists out there in some form or other (anti-depressant, etc.) that would suppress the incentive/reward power of dopamine yet not inhibit the neurotransmitter/neuromuscular benefits that dopamine provides? It seems that I need to increase levels of dopamine for neuromuscular benefits (prevent rigidity, tremor, constipation, etc.), but I don't want the incentive/reward functions within my brain to be increased and lead to more hypersexuality or other compulsive behavior. I read this article that got me thinking about this: http://www.sciencedirect.com/science/article/pii/S1369848613001313 Thanks
×